Alert archive / North Carolina / Freeze Warnings in 2017
Freeze Warning 2, NWS Raleigh, NC
NWS Raleigh, NC issued this freeze warning at Nov 10, 2017, 2:30 AM EST for 31 counties in North Carolina. It took effect at Nov 11, 2017, 12:00 AM EST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 10, 2017, 2:30 AM EST (07:30 UTC)
- In effect from
- Nov 11, 2017, 12:00 AM EST
- Expired
- Nov 11, 2017, 9:00 AM EST
- In force
- 9 hr
- Issued by
- NWS Raleigh, NC
All 31 counties
Alamance County, NC, Anson County, NC, Chatham County, NC, Cumberland County, NC, Davidson County, NC, Durham County, NC, Edgecombe County, NC, Forsyth County, NC, Franklin County, NC, Granville County, NC, Guilford County, NC, Halifax County, NC, Harnett County, NC, Hoke County, NC, Johnston County, NC, Lee County, NC, Montgomery County, NC, Moore County, NC, Nash County, NC, Orange County, NC, Person County, NC, Randolph County, NC, Richmond County, NC, Sampson County, NC, Scotland County, NC, Stanly County, NC, Vance County, NC, Wake County, NC, Warren County, NC, Wayne County, NC, Wilson County, NC
The radar
The Raleigh/Durham radar (KRAX), 45 km from the middle of the area, began a volume at 07:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 7.5 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 548 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -43 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
060 WWUS72 KRAH 100730 NPWRAH URGENT - WEATHER MESSAGE National Weather Service Raleigh NC 230 AM EST Fri Nov 10 2017 ...A FREEZE WARNING IS IN EFFECT FOR ALL OF CENTRAL NC LATE TONIGHT THROUGH 900 AM SATURDAY... .Cold high pressure will build into our region from the north today and tonight, leading to freezing temperatures late tonight. NCZ007>011-021>028-038>043-073>078-083>086-088-089-102230- /O.UPG.KRAH.FZ.A.0001.171111T0500Z-171111T1500Z/ /O.NEW.KRAH.FZ.W.0002.171111T0500Z-171111T1400Z/ Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance- Orange-Durham-Franklin-Nash-Edgecombe-Davidson-Randolph-Chatham- Wake-Johnston-Wilson-Stanly-Montgomery-Moore-Lee-Harnett-Wayne- Anson-Richmond-Scotland-Hoke-Cumberland-Sampson- Including the cities of Bushy Fork, Concord, Roxboro, Surl, Oxford, Butner, Creedmoor, Dabney, Henderson, Norlina, Wise, Afton, Warrenton, Lake Gaston, Roanoke Rapids, Pfafftown, Stanleyville, Winston-Salem, Greensboro, Lake Townsend, High Point, Burlington, Graham, Chapel Hill, Carrboro, Bethesda, Durham, Research Triangle, Pilot, Ingleside, Louisburg, Franklinton, Nashville, Aventon, Red Oak, Sharpsburg, Spring Hope, Rocky Mount, Lexington, Thomasville, Asheboro, Ulah, Archdale, Trinity, Hasty, Siler City, Bynum, Moncure, Pittsboro, Raleigh, Cary, Smithfield, Clayton, Flowers, Selma, Benson, Coats Crossroads, New Hope, Wilson, Albemarle, Plyler, Troy, Biscoe, Mount Gilead, Pekin, Badin Lake, Eldorado, Southern Pines, Pinehurst, Aberdeen, Eagle Springs, Seven Lakes, Cumnock, Gum Springs, Sanford, Tramway, Dunn, Anderson Creek, Timberlake, Duncan, Erwin, Angier, Lillington, Goldsboro, Wadesboro, Polkton, Rockingham, Hamlet, East Rockingham, Laurel Hill, Laurinburg, Antioch, Ashley Heights, Raeford, Rockfish, Silver City, Fayetteville, Fort Bragg, and Clinton 230 AM EST Fri Nov 10 2017 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EST SATURDAY... The National Weather Service in Raleigh has issued a Freeze Warning, which is in effect from midnight tonight to 9 AM EST Saturday. The Freeze Watch is no longer in effect. * LOCATIONS...All of Central North Carolina. * HAZARDS...Freezing temperatures. * TEMPERATURES...Temperatures will fall into the mid 20s to lower 30s tonight and early Saturday. * IMPACTS...Unharvested crops and any sensitive vegetation left outdoors will be severely damaged or killed. PRECAUTIONARY/PREPAREDNESS ACTIONS... A freeze warning means freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ PWB
3 follow-up statements
568 WWUS72 KRAH 101950 NPWRAH URGENT - WEATHER MESSAGE National Weather Service Raleigh NC 250 PM EST Fri Nov 10 2017 ...A FREEZE WARNING IS IN EFFECT FOR ALL OF CENTRAL NC LATE TONIGHT THROUGH 900 AM SATURDAY... .Cold high pressure will build into our region from the north tonight, leading to freezing temperatures late tonight. NCZ007>011-021>028-038>043-073>078-083>086-088-089-111400- /O.CON.KRAH.FZ.W.0002.171111T0500Z-171111T1400Z/ Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance- Orange-Durham-Franklin-Nash-Edgecombe-Davidson-Randolph-Chatham- Wake-Johnston-Wilson-Stanly-Montgomery-Moore-Lee-Harnett-Wayne- Anson-Richmond-Scotland-Hoke-Cumberland-Sampson- Including the cities of Bushy Fork, Concord, Roxboro, Surl, Oxford, Butner, Creedmoor, Dabney, Henderson, Norlina, Wise, Afton, Warrenton, Lake Gaston, Roanoke Rapids, Pfafftown, Stanleyville, Winston-Salem, Greensboro, Lake Townsend, High Point, Burlington, Graham, Chapel Hill, Carrboro, Bethesda, Durham, Research Triangle, Pilot, Ingleside, Louisburg, Franklinton, Nashville, Aventon, Red Oak, Sharpsburg, Spring Hope, Rocky Mount, Lexington, Thomasville, Asheboro, Ulah, Archdale, Trinity, Hasty, Siler City, Bynum, Moncure, Pittsboro, Raleigh, Cary, Smithfield, Clayton, Flowers, Selma, Benson, Coats Crossroads, New Hope, Wilson, Albemarle, Plyler, Troy, Biscoe, Mount Gilead, Pekin, Badin Lake, Eldorado, Southern Pines, Pinehurst, Aberdeen, Eagle Springs, Seven Lakes, Cumnock, Gum Springs, Sanford, Tramway, Dunn, Anderson Creek, Timberlake, Duncan, Erwin, Angier, Lillington, Goldsboro, Wadesboro, Polkton, Rockingham, Hamlet, East Rockingham, Laurel Hill, Laurinburg, Antioch, Ashley Heights, Raeford, Rockfish, Silver City, Fayetteville, Fort Bragg, and Clinton 250 PM EST Fri Nov 10 2017 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EST SATURDAY... * LOCATIONS...All of Central North Carolina. * HAZARDS...Freezing temperatures. * TEMPERATURES...Temperatures will fall into the mid 20s to lower 30s tonight and early Saturday. * IMPACTS...Unharvested crops and any sensitive vegetation left outdoors will be severely damaged or killed. PRECAUTIONARY/PREPAREDNESS ACTIONS... A freeze warning means freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$
760 WWUS72 KRAH 110628 NPWRAH URGENT - WEATHER MESSAGE National Weather Service Raleigh NC 128 AM EST Sat Nov 11 2017 .Arctic high pressure, and accompanying sub-freezing temperatures, will build south across the middle Atlantic states this morning. NCZ007>011-021>028-038>043-073>078-083>086-088-089-111400- /O.CON.KRAH.FZ.W.0002.000000T0000Z-171111T1400Z/ Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance- Orange-Durham-Franklin-Nash-Edgecombe-Davidson-Randolph-Chatham- Wake-Johnston-Wilson-Stanly-Montgomery-Moore-Lee-Harnett-Wayne- Anson-Richmond-Scotland-Hoke-Cumberland-Sampson- Including the cities of Bushy Fork, Concord, Roxboro, Surl, Oxford, Butner, Creedmoor, Dabney, Henderson, Norlina, Wise, Afton, Warrenton, Lake Gaston, Roanoke Rapids, Pfafftown, Stanleyville, Winston-Salem, Greensboro, Lake Townsend, High Point, Burlington, Graham, Chapel Hill, Carrboro, Bethesda, Durham, Research Triangle, Pilot, Ingleside, Louisburg, Franklinton, Nashville, Aventon, Red Oak, Sharpsburg, Spring Hope, Rocky Mount, Lexington, Thomasville, Asheboro, Ulah, Archdale, Trinity, Hasty, Siler City, Bynum, Moncure, Pittsboro, Raleigh, Cary, Smithfield, Clayton, Flowers, Selma, Benson, Coats Crossroads, New Hope, Wilson, Albemarle, Plyler, Troy, Biscoe, Mount Gilead, Pekin, Badin Lake, Eldorado, Southern Pines, Pinehurst, Aberdeen, Eagle Springs, Seven Lakes, Cumnock, Gum Springs, Sanford, Tramway, Dunn, Anderson Creek, Timberlake, Duncan, Erwin, Angier, Lillington, Goldsboro, Wadesboro, Polkton, Rockingham, Hamlet, East Rockingham, Laurel Hill, Laurinburg, Antioch, Ashley Heights, Raeford, Rockfish, Silver City, Fayetteville, Fort Bragg, and Clinton 128 AM EST Sat Nov 11 2017 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING... * LOCATIONS...All of Central North Carolina. * HAZARDS...Sub-freezing temperatures. * TEMPERATURES...Will fall into the middle 20s to lower 30s this morning. * IMPACTS...Unharvested crops and any sensitive vegetation left outdoors will be severely damaged or killed. PRECAUTIONARY/PREPAREDNESS ACTIONS... A freeze warning means freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ 26
013 WWUS72 KRAH 111401 NPWRAH URGENT - WEATHER MESSAGE National Weather Service Raleigh NC 901 AM EST Sat Nov 11 2017 ...Freeze Warning Expired... .Temperatures have warmed above freezing so the freeze warning will be allowed to expire. All of central NC experienced a freeze last night. Thus the frost freeze program for central NC will resume in the Spring 2018. NCZ007>011-021>028-038>043-073>078-083>086-088-089-111515- /O.EXP.KRAH.FZ.W.0002.000000T0000Z-171111T1400Z/ Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance- Orange-Durham-Franklin-Nash-Edgecombe-Davidson-Randolph-Chatham- Wake-Johnston-Wilson-Stanly-Montgomery-Moore-Lee-Harnett-Wayne- Anson-Richmond-Scotland-Hoke-Cumberland-Sampson- Including the cities of Bushy Fork, Concord, Roxboro, Surl, Oxford, Butner, Creedmoor, Dabney, Henderson, Norlina, Wise, Afton, Warrenton, Lake Gaston, Roanoke Rapids, Pfafftown, Stanleyville, Winston-Salem, Greensboro, Lake Townsend, High Point, Burlington, Graham, Chapel Hill, Carrboro, Bethesda, Durham, Research Triangle, Pilot, Ingleside, Louisburg, Franklinton, Nashville, Aventon, Red Oak, Sharpsburg, Spring Hope, Rocky Mount, Lexington, Thomasville, Asheboro, Ulah, Archdale, Trinity, Hasty, Siler City, Bynum, Moncure, Pittsboro, Raleigh, Cary, Smithfield, Clayton, Flowers, Selma, Benson, Coats Crossroads, New Hope, Wilson, Albemarle, Plyler, Troy, Biscoe, Mount Gilead, Pekin, Badin Lake, Eldorado, Southern Pines, Pinehurst, Aberdeen, Eagle Springs, Seven Lakes, Cumnock, Gum Springs, Sanford, Tramway, Dunn, Anderson Creek, Timberlake, Duncan, Erwin, Angier, Lillington, Goldsboro, Wadesboro, Polkton, Rockingham, Hamlet, East Rockingham, Laurel Hill, Laurinburg, Antioch, Ashley Heights, Raeford, Rockfish, Silver City, Fayetteville, Fort Bragg, and Clinton 901 AM EST Sat Nov 11 2017 ...FREEZE WARNING WILL EXPIRE AT 9 AM EST THIS MORNING... Temperatures have warmed above freezing so the Freeze warning will be expire at 9 AM. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this freeze warning went out at Nov 10, 1:41 AM EST, 49 minutes earlier.
Area forecast discussion, Nov 10, 1:41 AM EST, 49 minutes before
Area Forecast Discussion National Weather Service Raleigh NC 141 AM EST Fri Nov 10 2017 .SYNOPSIS... Arctic high pressure will build into the area today through Saturday night, bringing the first freeze of the season. The high will gradually shift east Monday and Tuesday heralding a warming trend. && .NEAR TERM /THROUGH TONIGHT/... As of 130 AM Friday... ...Freeze Watch upgraded to Freeze Warning for tonight... Sunny skies are expected today as the skies will clear before sunrise. Strong and cold high pressure (1040 MB) centered over Minnesota this morning will move east to NY state by late tonight. A cold and dry air mass will advect into our region from the north through the day. Initially, the dryness will win out as dew points fall through the 30s and into the 20s through the afternoon, then into the teens across the north tonight. Highs today are still expected to reach 55-62 (coolest NE and warmest SW) today, before the cold air advection takes over by sunset. CAA with a NNE breeze will drive temperatures down tonight. Winds are not expected to totally die off due to the residual pressure gradient. Late tonight, winds will become light (around 5 mph). A freeze is expected with lows of 27-32 (coldest along the northern tier and warmest in the SE). Temperatures may reach 25 in the normally colder, sheltered spots over the Piedmont. && .SHORT TERM /SATURDAY THROUGH SATURDAY NIGHT/... As of 141 AM Friday... The strong ridge of cold high pressure will extend down the eastern seaboard Saturday and Saturday night. Sunny, dry and chilly weather is expected Saturday associated with the ridge in place. Dew points should fall off into the single digits and teens, giving very low relative humidity values of 15 percent or so. Highs generally in the mid 40s north to lower 50s south. This will be 15-20 degrees below normal for the daily highs. The ridge and very dry air will be centered over the western and central part of VA/NC by 12z/Sunday. This will lead to clear, calm conditions. However, the Coastal Plain may have a potential to escape the heavy frost/freeze (see why below). Lows are favored to be a few degrees below statistical guidance. We will go with mid to upper 20s with a widespread frost to go along with the freeze. The placement of the ridge over the western areas may lead to a more onshore flow in the SE Coastal Plain to develop. This would lead to an increase in stratus and keep temperatures up in the mid 30s. The probability of this occurrence is about 20-30 percent given the current guidance available. && .LONG TERM /SUNDAY THROUGH THURSDAY/... As of 255 PM Thursday... A potent, but dry short wave will be racing across the Ohio Valley Sunday night, with some increasing clouds late Sunday and scattered light showers accompanying the short wave Sunday night into Monday morning. Milder high pressure will build in with low amplitude short wave ridging behind the upper wave. This will result in a modest warming trend through mid week. Highs Sunday will reach the low and mid 50s, and warm to the mid and upper 50s Monday through Wednesday. Morning lows will be mostly in the mid to upper 30s. A low confidence short wave will be approaching rapidly in near zonal flow in the mid week, with a backdoor cold front pushing south across the area. There will be very limited moisture, hence not expecting more than some light showers in the Wednesday-Thursday time frame. && .AVIATION /06Z FRIDAY THROUGH TUESDAY/... As of 645 PM Thursday... VFR conditions will return quickly through 09z, otherwise VFR conditions are expected through 06z/Saturday. Looking beyond 06z Sat, VFR conditions are expected well into next week. && .RAH WATCHES/WARNINGS/ADVISORIES... Freeze Warning from late Friday night through Saturday morning for NCZ007>011-021>028-038>043-073>078-083>086-088-089. && SYNOPSIS...Badgett NEAR TERM...Badgett SHORT TERM...Badgett LONG TERM...MLM AVIATION...Badgett
Hazardous weather outlook, Nov 9, 3:32 PM EST, 10 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Raleigh NC 332 PM EST Thu Nov 9 2017 NCZ007>011-021>028-038>043-073>078-083>086-088-089-102045- Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance- Orange-Durham-Franklin-Nash-Edgecombe-Davidson-Randolph-Chatham-Wake- Johnston-Wilson-Stanly-Montgomery-Moore-Lee-Harnett-Wayne-Anson- Richmond-Scotland-Hoke-Cumberland-Sampson- 332 PM EST Thu Nov 9 2017 ...FREEZE WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING... This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...This Afternoon and Tonight. Areas of dense fog are likely this afternoon into the evening, mainly over the lower Piedmont, Sandhills, and Coastal Plain. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Freeze Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Freeze Warnings in North Carolina, 2017Every freeze warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.